Alert archive / Connecticut / Red Flag Warnings in 2006
Red Flag Warning 6, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 19, 2006, 3:59 AM EDT for 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Apr 19, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 3:59 AM EDT (07:59 UTC)
- In effect from
- Apr 19, 2006, 12:00 PM EDT
- Expired
- Apr 19, 2006, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KOKX 190759 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 359 AM EDT WED APR 19 2006 ...HIGH FIRE DANGER TODAY... CTZ005>012-NJZ002>006-011-NYZ067>081-191600- /O.NEW.KOKX.FW.W.0006.060419T1600Z-060419T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 359 AM EDT WED APR 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. AMPLE SUNSHINE WILL ALLOW FOR TEMPERATURES TO CRACK THE 70 DEGREE MARK AT MOST LOCATIONS AWAY FROM THE IMMEDIATE SHORES TODAY. THIS COMBINED WITH DEWPOINTS LOWERING INTO THE 30S WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE 25 TO 30 PERCENT RANGE THIS AFTERNOON. IN ADDITION...A TIGHTENING PRESSURE GRADIENT WILL ALLOW FOR SUSTAINED WINDS OF 15 TO 20 MPH...WITH FREQUENT GUSTS AROUND 25 MPH THIS AFTERNOON. THE LOCAL AREA HAS BEEN QUITE DRY AS WELL...WITH MOST LOCATIONS NOT RECEIVING MORE THAN A QUARTER INCH OF RAINFALL OVER THE LAST 5 DAYS OR SO. THESE FACTORS WILL COMBINE TO CREATE A VERY HIGH FIRE DANGER THIS AFTERNOON. BRUSH FIRES THAT IGNITE WILL BE CAPABLE OF SPREADING RAPIDLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO USE COMMON SENSE TODAY...AS ANY SMALL SPARK COULD IGNITE A BRUSH FIRE. ANY BRUSH FIRE WOULD LIKELY SPREAD RAPIDLY...WITH DIRE RESULTS. $$
2 follow-up statements
000 WWUS81 KOKX 191532 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 1132 AM EDT WED APR 19 2006 ...ELEVATED FIRE DANGER TODAY... CTZ005>012-NJZ002>006-011-NYZ067>081-192200- /O.CON.KOKX.FW.W.0006.060419T1600Z-060419T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1132 AM EDT WED APR 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 70S AT MOST LOCATIONS AWAY FROM THE IMMEDIATE SHORES THIS AFTERNOON. THIS COMBINED WITH DEWPOINTS LOWERING INTO THE 30S WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE 25 TO 30 PERCENT RANGE THIS AFTERNOON. IN ADDITION...A TIGHTENING PRESSURE GRADIENT WILL ALLOW FOR SUSTAINED WINDS OF 15 TO 20 MPH...WITH FREQUENT GUSTS AROUND 25 MPH THIS AFTERNOON. THE LOCAL AREA HAS BEEN QUITE DRY AS WELL...WITH MOST LOCATIONS NOT RECEIVING MORE THAN A QUARTER INCH OF RAINFALL OVER THE LAST 5 DAYS OR SO. THESE FACTORS WILL COMBINE TO CREATE AN ELEVATED FIRE DANGER THIS AFTERNOON. BRUSH FIRES THAT IGNITE WILL BE CAPABLE OF SPREADING RAPIDLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE INCREASED FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO USE COMMON SENSE TODAY...AS ANY SMALL SPARK COULD IGNITE A BRUSH FIRE. ANY BRUSH FIRE WOULD LIKELY SPREAD RAPIDLY...WITH DIRE RESULTS. $$
000 WWUS81 KOKX 191941 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 341 PM EDT WED APR 19 2006 ...ELEVATED FIRE DANGER TODAY... NYZ078>081-192045- /O.CAN.KOKX.FW.W.0006.000000T0000Z-060419T2200Z/ NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 341 PM EDT WED APR 19 2006 ...RED FLAG WARNING IS CANCELLED... WIND GUSTS ACROSS CENTRAL AND EASTERN LONG ISLAND HAVE REMAINED BELOW 25 MPH...THEREFORE THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE RED FLAG WARNING. HOWEVER...RELATIVE HUMIDITIES NEAR 30 PERCENT AND WIND GUSTS UP TO 20 MPH STILL POSE AN ELEVATED FIRE DANGER FOR THE REST OF THIS AFTERNOON. $$ CTZ005>012-NJZ002>006-011-NYZ067>077-192200- /O.CON.KOKX.FW.W.0006.000000T0000Z-060419T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 341 PM EDT WED APR 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. RELATIVE HUMIDITIES OF 25 TO 30 PERCENT IN COMBINATION WITH NORTHERLY WIND GUSTS UP TO 30 MPH STILL POSE A HIGH FIRE DANGER FOR THE REST OF THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE INCREASED FIRE GROWTH POTENTIAL. RESIDENTS ARE URGED TO USE COMMON SENSE TODAY...AS ANY SMALL SPARK COULD IGNITE A BRUSH FIRE. ANY BRUSH FIRE WOULD LIKELY SPREAD RAPIDLY...WITH DIRE RESULTS. $$ GOODMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:00 AM EDT, 59 minutes earlier.
Area forecast discussion, Apr 19, 3:00 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
300 AM EDT WED APR 19 2006
.NEAR TERM (TODAY AND TONIGHT)...
STACKED LOW WILL CONTINUE TO SPIN ITS WHEELS OFF THE NEW ENGLAND
COAST TODAY AND TONIGHT. CLOUDS IN ASSOCIATION WITH THIS FEATURE ARE
COVERING THE EASTERN HALF OF THE CWA...BUT THESE SHOULD MOVE SE OF
THE REGION AS THE MORNING PROGRESSES AS COLD POOL ALOFT MODIFIES.
THUS...EXPECTING A MOSTLY SUNNY DAY TODAY.
MOS TEMPERATURES BUSTED BADLY YESTERDAY...AS THEY WERE ALL TOO LOW
BY 5 TO 10 DEGREES. WITH MOSTLY SUNNY SKIES IN PLACE AND GOOD MIXING
DEVELOPING...EXPECT TEMPS TO GET INTO THE 70S ONCE AGAIN
TODAY...AWAY FROM THE IMMEDIATE COASTLINE. WINDS WILL BE GUSTING
AROUND 25 MPH FROM THE NORTH THIS AFTERNOON AS GOOD MIXING COMMENCES.
CLEAR SKIES ARE IN THE CARDS TONIGHT WITH 40S LIKELY IN THE OUTLYING
AREAS (PERHAPS EVEN UPPER 30S WHERE THE WIND CAN GO VRB OR
CALM)...AND 50S IN NYC.
&&
.SHORT TERM (THURSDAY THROUGH FRIDAY)...
SAME GENERAL PATTERN FOR THURSDAY...WITH TEMPS AROUND OR SLIGHTLY
HIGHER THAN WHAT WILL BE EXPERIENCED TODAY. HOWEVER...AT THE
COASTLINES...A SEABREEZE WILL LIKELY DEVELOP DURING THE AFTERNOON
WITH LOOSE GRADIENT IN PLACE. THIS WILL KEEP THE MAXES DOWN THERE.
SUNNY SKIES ARE EXPECTED ALL AREAS.
HIGH PRESSURE WEDGE NOSING DOWN FROM EASTERN CANADA THURSDAY NIGHT
WILL PUSH A BACKDOOR COLD FRONT THROUGH THE REGION FROM E TO W
THURSDAY NIGHT...WHICH WILL PUT AND END TO OUR UNSEASONABLY WARM
TEMPS. EXPECT INCREASED CLOUD COVER EASTERN PORTIONS OF THE CWA
THURSDAY NIGHT AS LOWER LEVEL MOISTURE INCREASES.
WEDGE OF HIGH PRESSURE REMAINS IN CONTROL ON FRIDAY WITH EAST WINDS
PREVAILING. THIS MEANS MAX TEMPS WILL LIKELY BE 10 TO AS MUCH AS 20
DEGREES COLDER THAN THURSDAYS VALUES. AT THIS TIME...IT APPEARS
THAT ANY MORNING CLOUD COVER WILL ERODE...ALLOWING FOR FRIDAY TO BE
A PARTLY CLOUDY TO MOSTLY SUNNY DAY.
&&
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
MODELS COMING INTO AGREEMENT POTENTIALLY COOL AND RAINY WEATHER LATE
FRIDAY NIGHT THROUGH THE WEEKEND AS SLOW-MOVING UPPER LEVEL LOW
MOVES INTO THE NORTHEAST. 00Z GFS IS QUITE IMPRESSIVE WITH QPF
SATURDAY NIGHT...BUT WONT QUITE BITE ON BIG QPF BULLSEYE AT THIS
TIME SINCE THE GFS TENDS TO HAVE A WET BIAS IN THESE SITUATIONS.
&&
.AVIATION...
VFR AT ALL THE TERMINALS THROUGH TAF PERIOD. SCT TO BKN STRATO-CU
FROM W TO E RESPECTIVELY...ASSOCIATED WITH OFFSHORE CUTOFF
LOW...WILL DISSIPATE FROM NW TO SE THIS MORNING AS WEAK SHORTWAVE
PASSES SOUTH OF THE REGION. OTHERWISE JUST A BIT OF INSTABILITY
STRATO-CU ACROSS THE REGION WITH SCT MID-DECK ACROSS KGON DURING THE
DAY.
AS FAR AS WINDS...WEAK SURFACE WAVE CONTINUES TO DRIFT SOUTH
AWAY FROM THE REGION EARLY THIS MORNING...WHICH WILL ALLOW WEAK E/SE
FLOW TO BECOME NORTHERLY ONCE AGAIN BY DAYBREAK. WINDS INCREASE TO
10 TO 15 KT FROM N EVERYWHERE AFTER DAYBREAK WITH DAYTIME
MIXING...WITH GUSTS TO AROUND 20 KT FROM MID-MORNING ON AS THE
PRESSURE GRADIENT TIGHTENS AGAIN.
&&
.MARINE...
LIGHT AND VARIABLE WIND DIRECTIONS EARLY THIS MORNING ARE DUE TO A
WEAK SURFACE LOW MOVING THROUGH THE AREA. EXPECT WINDS TO SETTLE
BACK TO NORTHERLY TOWARDS DAYBREAK AROUND OFFSHORE LOW. OTHERWISE
QUIET PERIOD THROUGH THE END OF THE WORK WEEK WITH WINDS AND SEAS
STAYING BELOW SCA CRITERIA AS HIGH PRESSURE BUILDS DOWN FROM CANADA.
WINDS AND SEAS APPROACH SCA CRITERIA THIS EVENING/TONIGHT ACROSS THE
FAR EASTERN OCEAN WATERS AS THE LOW CURRENTLY SOUTH OF THE CANADIAN
MARITIME PROVINCES RETROGRADES TO THE SOUTH AND WEST...BUT CERTAINTY
AND AREAL COVERAGE NOT HIGH ENOUGH TO ISSUE SCA AT THIS TIME.
AN APPROACHING STORM SYSTEM FROM THE WEST AND DEPARTING HIGH
PRESSURE ON SAT SHOULD PRODUCE A STRENGTHENING SE FETCH ACROSS THE
WATERS WITH SEAS AND WINDS INCREASING TO SCA CRITERIA ON OCEAN ZONES
EARLY SAT THROUGH LATE SUN AS LOW PRESSURE SLOWLY CROSSES THE REGION.
&&
.HYDROLOGY...
DRY WEATHER IS EXPECTED THROUGH FRIDAY WITH NO HYDROLOGIC PROBLEMS.
&&
.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR THE ENTIRE CWA FOR TODAY...BASED
ON OUR CRITERIA AS WELL AS COLLABORATION WITH SURROUNDING OFFICES.
WITH HIGHS IN THE 70S IN MOST AREAS AND DEWPOINTS IN THE 30S...RH
VALUES WILL DROP TO BELOW 30 PERCENT THIS AFTERNOON. BUFKIT
SOUNDINGS INDICATE STRONG POTENTIAL FOR GUSTS AROUND 25 MPH AS
WELL...IF NOT A TAD HIGHER. WITH LESS THAN A QUARTER INCH OF
RAINFALL OVER THE LAST 5 DAYS...ALL CRITERIA ARE MET FOR A RED FLAG
WARNING. ONLY UNCERTAINTY IN FORECAST IS FOR CONDITIONS ON LONG
ISLAND. WAS INITIALLY THINKING THAT WE COULD DEVELOP A SEABREEZE
TODAY WHICH WOULD DRIVE UP RH VALUES DURING THIS AFTERNOON...AND
ALLOW WINDS TO BE LIGHTER THAN CURRENTLY FORECAST. HOWEVER...AFTER
INSPECTING THE HIGHER RESOLUTION MODELS (INCLUDING THE 4 KM
MM5)...IT LOOKS LIKE THE OPPOSING NORTHERLY FLOW WILL BE TOO STRONG
FOR SEABREEZE DEVELOPMENT TODAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FOR CTZ005>012 FROM NOON WEDNESDAY TO 6 PM
WEDNESDAY.
NJ...RED FLAG WARNING FOR NJZ002>006-011 FROM NOON WEDNESDAY TO 6
PM WEDNESDAY.
NY...RED FLAG WARNING FOR NYZ067>081 FROM NOON WEDNESDAY TO 6 PM
WEDNESDAY.
MARINE...NONE.
&&
PUBLIC/FIRE WX...EKSTER
AVIATION/MARINE...NVHazardous weather outlook, Apr 18, 10:04 AM EDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1004 AM EDT TUE APR 18 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-190730- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1004 AM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED BRUSH FIRE DANGER MAY BE POSSIBLE FOR INTERIOR PORTIONS OF THE REGION WEDNESDAY AFTERNOON AS RH VALUES DROP TO NEAR 30 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH ARE FORECAST IN THE AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-350-353-355-190730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1004 AM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...LONG ISLAND SOUND...AND NEW YORK HARBOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Connecticut, 2006Red Flag Warnings in New Jersey, 2006Red Flag Warnings in New York, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.